Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Krull dimension of modules over involution rings


Authors: K. I. Beĭdar, E. R. Puczyłowski and P. F. Smith
Journal: Proc. Amer. Math. Soc. 121 (1994), 391-397
MSC: Primary 16W10; Secondary 16P40, 16P70
DOI: https://doi.org/10.1090/S0002-9939-1994-1184081-3
MathSciNet review: 1184081
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following question of Lanski is answered positively in the case when a ring R with involution $ ^ \ast $ is Noetherian with respect to two-sided $ \ast $-ideals. Let R be a ring with $ ^ \ast $ and invertible 2, and let $ \bar S $ be the subring of R generated by the symmetric elements in R. Does any left R-module have the same Krull dimension when considered as an R-module and $ \bar S$-module?


References [Enhancements On Off] (What's this?)

  • [1] C. L. Chuang and P. H. Lee, Noetherian rings with involution, Chinese J. Math. 5 (1977), 15-19. MR 0453800 (56:12053)
  • [2] P. Grzeszczuk and E. R. Puczylowski, Gabriel and Krull dimensions of modules over rings graded by finite groups, Proc. Amer. Math. Soc. 105 (1989), 17-24. MR 973835 (89m:16047)
  • [3] I. N. Herstein, Topics in ring theory, Univ. Chicago Press, Chicago, 1969. MR 0271135 (42:6018)
  • [4] C. Lanski, On the relationship of a ring and the subring generated by its symmetric elements, Pacific J. Math. 44 (1973), 581-592. MR 0321966 (48:331)
  • [5] -, Chain conditions in rings with involution, J. London Math. Soc. (2) 9 (1974), 93-102. MR 0360676 (50:13123)
  • [6] -, Chain conditions in rings with involution. II, J. London Math. Soc. (2) 18 (1978), 421-428. MR 518226 (80a:16024)
  • [7] -, Gabriel dimension and rings with involution, Houston Math. J. 4 (1978), 397-415. MR 514253 (80a:16025)
  • [8] S. Montgomery, A structure theorem and a positive-definiteness condition in rings with involution, J. Algebra 43 (1976), 181-192. MR 0424863 (54:12821)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16W10, 16P40, 16P70

Retrieve articles in all journals with MSC: 16W10, 16P40, 16P70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1184081-3
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society